MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 95 DEG DCS® PLATE 10 HOLES/178MM; APPLIANCE, FIXATION, NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH 95 DEG DCS® PLATE 10 HOLES/178MM; APPLIANCE, FIXATION, NAIL
Model Number 281.900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This information is unknown.It is unknown when the plate broke.Additional procode: hrs.Date of implantation is unknown.Date of explantation is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter facility and contact information is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: patient underwent surgery to remove the implanted plate due to device breakage.Current patient status is unknown.This report is for a 95 deg dcs® plate 10 holes/178mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is unknown if there was a surgical delay.Concomitant devices: dhs/dcs lag screw (part: unknown, lot: unknown, quantity: unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 281.900, lot 9515909: manufacturing site: grenchen.Release to warehouse date: june 10, 2015.The device history record shows this lot devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate was reviewed and the used material was according to specification for stainless steel implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H11: corrected data: d10: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Updated concomitant devices.Device history records review was completed for part: 281.900, lot: 9515909.Manufacturing location: grenchen, release to warehouse date: jun 10, 2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate was reviewed and the used material was according to specification for stainless steel implants for surgery.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.Visual inspection of the returned plate confirmed the condition of post operative plate breakage, which agrees with the reported complaint condition.The plate broke at the 2nd most proximal dynamic compression hole.The break is slightly oblique.There are also minor wear marks consistent with implantation and explantation.Tabulated design drawing revision for the family of 95 degree 4-20 hole dcs plates was reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.The width of the returned plate measured 16.02mm (calipers ca215p) which is within specification of 16.0mm +/-0.1mm per tabulated design drawing.The thickness of the returned plate measured 5.49mm (calipers ca215p) which is within specification of 5.4mm +0.3/-0.0 mm per tabulated design drawing.The design specified the plate to be manufactured from 316l cold worked flat stainless steel material.The raw material certificate was reviewed and the used material was according to specification for stainless steel implants for surgery.A definitive root cause for the plate breaking post-operatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation and the complaint condition is adequately covered by the risk assessment.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: cortscr ø4.5 l54 sst (part 214.054, lot 9557663,quantity 1).Cortscr ø4.5 l36 sst (part 214.036, lot 9384657, quantity 2).Cortscr ø4.5 l38 sst (part 214.038, lot 9409063, quantity 1).Cortscr ø4.5 l34 sst (part 214.034, lot 9404283, quantity 1).Dhs/dcs-scr ø12.5 l80 sst (part 280.800, lot 9603059, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
95 DEG DCS® PLATE 10 HOLES/178MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7587676
Report Number8030965-2018-54244
Device Sequence Number1530003
Product Code KTT
UDI-Device Identifier10886982177988
UDI-Public(01)10886982177988
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number281.900
Device Catalogue Number281.900
Device Lot Number9515909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/13/2018
08/22/2018
11/27/2018
04/15/2020
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date06/15/2018
08/28/2018
12/19/2018
04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;